Trileptal and Insomnia

Is there a link between Trileptal and insomnia? In previous clinical studies, insomnia was reported as a side effect by up to 6 percent of people taking the drug. If you are taking Trileptal and insomnia occurs, you may be able to find relief by keeping a regular sleep-wake cycle and avoiding alcohol, caffeine, and nicotine in the four to six hours before bedtime.

Does Trileptal Cause Insomnia?

Trileptal® (oxcarbazepine) is a prescription medicine used to treat epileptic seizures. As with most other medicines, there are several possible side effects with Trileptal. Insomnia appears to be one of them. This is based on clinical studies during which insomnia was a commonly reported side effect.
 

What Is Insomnia and How Common Is It With Trileptal?

People with insomnia have one or more of the following symptoms:
 
  • Difficulty falling asleep
  • Waking up often during the night and having trouble going back to sleep
  • Waking up too early in the morning
  • Having unrefreshing sleep.
     
Before medicines are approved, they must go through several clinical studies in which thousands of people are given a particular medicine. In some studies, these people may be compared to a group of people who are not given the medicine (these people take a sugar pill, or placebo). In these studies, the side effects are always documented. As a result, it is possible to see which side effects occur, how often they appear, and how they compare to the group not taking the medicine. Other studies may also document side effects but not compare them to a group taking a sugar pill.
 
Insomnia was reported in up to 6 percent of people taking Trileptal. In one study, up to 1 percent of people taking the placebo reported insomnia. Other studies did not compare this epilepsy medication with a placebo.
 
Know the Signs - Concussion Safety

Trileptal Medication Info

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.